MAUDE Adverse Event Report: LUMENIS LTD. VERSAPULSE POWERSUITE 80/100 W; HOLMIUM SURGICAL LASERS AND DELIVERY DEVICES AND ACCESSORIES

LUMENIS LTD. VERSAPULSE POWERSUITE 80/100 W; HOLMIUM SURGICAL LASERS AND DELIVERY DEVICES AND ACCESSORIES
Model Number VERSAPULSE POWERSUITE 80/100 W
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the subject device dhr confirmed that the subject device was manufactured and tested according to relevant procedures, tested before release, and shipped according to manufacturer's specifications.Device was manufactured 09-aug-2009.The device was a demo unit until 06-jul-2015 at which time it was converted to a sale and installed at the current facility.A review of service history for the device shows that the device has had its annual preventive maintenance service performed twice a year.The last pm completed on 29-oct-2018.The system had passed all operational and safety tests and was found to have met manufacturer specifications.A lumenis service engineer arrived on site after the reported event and noticed "the port to where the footswitch connects was loose and needed to be tightened.After loosening the back panel the engineer tightened the ring so that it was nice and sturdy.System performed well after the repairs." a review of system risk files found the risk of system failure (1007143_b - risk # 2.13) which has the potential to lead to ineffective treatment which may require prolonged operation or re-operation.The risk has been quantified and found to be remote, and the risk has been characterized and documented as acceptable within full risk assessment a review of historical product complaints shows that the same malfunction of a system failure, (specifically loose foot switch port) during a procedure has not led to serious injury in the past.Although a cause for the loose footswitch port could not be established, based on the age of the system (+9 years) it is likely that the event was the result of normal wear.Although the device malfunction did not cause or contribute to any change in the patient's condition, it is uncertain if the user facility had to use an alternate device as intervention to prevent serious injury.In an abundance of caution lumenis is reporting this malfunction.
 
Event or Problem Description
A user facility reported that during a laser procedure in which a lumenis versapulse 80/100w laser system was being utilized, the footswitch wasn't working, specifically the plug where the foot pedal connects was loose.A second laser was needed to be brought in to complete the procedure.No report of patient complications was received, and no report was received alleging the device malfunction caused or contributed to any change in the patient's condition.

Brand Name
VERSAPULSE POWERSUITE 80/100 W
Common Device Name
HOLMIUM SURGICAL LASERS AND DELIVERY DEVICES AND ACCESSORIES
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma street
po box 240
yokneam, 20692
IS  20692
MDR Report Key8365586
Report Number3004135191-2019-00017
Device Sequence Number1734717
Product Code GEX
UDI-Device Identifier07290109140582
UDI-Public07290109140582
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberVERSAPULSE POWERSUITE 80/100 W
Device Catalogue Number0638-800-01
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2019
Initial Report FDA Received Date02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1